U.S. doctors online nowAsk doctors free
A 48-year-old member asked:

can claritin (loratadine) get u sleepy?

1 doctor answer3 doctors weighed in
Dr. Alan Ali
Dr. Alan Ali answered
Psychiatry 32 years experience
Claritin (loratadine): Antihistamines can make u drowsy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 47-year-old member asked:

Does Claritin (loratadine) non-drowsy make you hyper?

1 doctor answer1 doctor weighed in
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Antihistamine: Antihistamines can still cause drowsiness even if it says, non-drowsy, especially loratadine. Paradoxical effects of hyperactivity can be a side effect of antihistamines, though it tends to happen mostly in the very young or old. If you took a decongestant with it, then that can also cause hyperactivity.
A 39-year-old member asked:

Why would Claritin (loratadine) make someone drowsy?

1 doctor answer2 doctors weighed in
Dr. David Martin
ENT and Head and Neck Surgery 28 years experience
Claritin (loratadine): Loratidine, while described as a non-sedating antihistamine, can still cause drowsiness in some individuals. It is still an antihistamine.
A 37-year-old member asked:

Does Claritin (loratadine) make u sleepy?

1 doctor answer2 doctors weighed in
Dr. Kenneth Backman
Allergy and Immunology 30 years experience
Usually not: Claritin (loratadine) is generally considered a nonsedating antihistamine, and rarely causes drowsiness. That said, some people do appear to be more sensitive to it and will complain of drowsiness. If that occurs, there are alternatives that can be tried.
A 31-year-old member asked:

Can i take half of a loratidine 25 mg pill so that it won't make me sleepy?

1 doctor answer1 doctor weighed in
Dr. David Rosenthal
Allergy and Immunology 21 years experience
Confusing.. : Loratadine comes in 10 mg and 5 mg tablets, not a 25 mg tablet. It also does not typically make one sleepy.
A 35-year-old member asked:

Is it normal that Claritin (loratadine) makes you sleepy?

1 doctor answer2 doctors weighed in
Dr. William Lewis
ENT and Head and Neck Surgery 51 years experience
Usually not: Claritin (loratadine) is a non-sedating antihistamine, but some people may react differently than most to the medication.

Related questions

A 42-year-old member asked:
1 doctor answer4 doctors weighed in
A 30-year-old member asked:
1 doctor answer1 doctor weighed in
A 51-year-old female asked about a 50-year-old female:
2 doctor answers4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 18, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.